MAUDE Adverse Event Report: TOSOH BIOSCIENCE, INC. (OHIO) G8; HEMOGLOBIN A1C TEST SYSTEM

TOSOH BIOSCIENCE, INC. (OHIO) G8; HEMOGLOBIN A1C TEST SYSTEM
Model Number HLC-723G8 ANALYZER REFURBISHED
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/30/2026
Type of Reportable Event Malfunction
Event or Problem Description
A customer reported ¿high discrepant sa1c patient result¿ on the g8 analyzer.The patient result was higher than expected and the physician sent out the result to a reference laboratory and result was significantly higher.No values or data were provided by the customer and quality control (qc) were within ranges.The customer will calibrate and rerun qc.The customer called back and stated they recalibrated and ran the calibrator as unknown samples to prevent the results from transferring to their lis.However, the calibrator values were higher and not consistent with the calibrator bottle values.The tss instructed the customer to make new calibrators and rerun qc.The customer followed up with tss and stated all reagents were changed, calibrations and qc were ran, and all were within acceptable ranges.The g8 analyzer is functioning as expected and the customer is not requesting further services.There is no indication of any patient intervention or adverse health consequences due to the reported discrepant patient result.
 
Additional Manufacturer Narrative
A 13-month complaint history review and service history review through aware date of event for similar complaints was performed for serial number (b)(6) there were no similar complaints identified during the searched period.A 13 month retrospective review revealed ten (10) occurrences of complaints related to discrepant a1c result on the g8 analyzer.Data assessment indicated the reported events were mostly due to operational problem and/or patient sample problem, obstruction of flow, maintenance problem and mechanical failure.The results were improved either by the customer rerunning affected samples, adjusting retention time, performing maintenance or replacing failed parts.The g8 analyzer functioned as designed by alerting the operator with suspect flags when applicable.There was no indication of incorrect patient results being generated due to fault or failure of the operation of the g8 analyzer that requires further escalation.The g8 variant analysis mode operator¿s manual v 3.3 under chapter 1: introduction and applications: limitations of the procedure: total area dilution studies demonstrate that the assay is linear from a total area of 500 to 4000.However, the optimum total area is 700 to 3000.Abnormal red cell survival: the life span of red blood cells is shortened in patients with hemolytic anemias, and the actual life span depends upon the severity of the anemia.As a consequence, specimens from such patients may exhibit decreased glycohemoglobin levels compared to patients with normal red cell life span.The life span of red blood cells is lengthened in polycythemia or post-splenectomy patients.Specimens from such patients may exhibit increased glycohemoglobin levels.Hemoglobinopathies the most commonly observed hemoglobin variants are hbs, hbc, hbd and hbe.These variants in their heterozygous state elute after the hba0 peak in their designated windows: hbs (h-v1 peak), hbd (h-v0 peak) and hbc (h-v2 peak).The hbe (p-hv3 peak) appears between sa1c and hba0 peaks.In all these cases, the sa1c% is reportable when these hemoglobin variants are present in the heterozygous state.When either of these hemoglobin variants is identified, the sa1c% is calculated in a proprietary way, depending on the type of hemoglobin variant, based on the area of sa1c, the area of identified hemoglobin variant and other peaks.When a p-hv3 peak is detected, a flag 43 is also reported.Glycemic monitoring for any patients displaying any homozygous hemoglobin (other than hbaa) such as hbss, hbcc or the double heterozygous sc, cannot be performed using sa1c because there is no hemoglobin a present.Alternative testing is mandatory for these types of patients.The most probable cause of the reported event could not be established.

Brand Name
G8
Common Device Name
HEMOGLOBIN A1C TEST SYSTEM
Manufacturer (Section D)
TOSOH BIOSCIENCE, INC. (OHIO)
3600 gantz rd
grove city OH 43123
Manufacturer (Section G)
TOSOH BIOSCIENCE, INC. (OHIO)
3600 gantz rd
grove city OH 43123
Manufacturer Contact
jorge porras
2-2-1 yaesu
chuo-ku, tokyo 10400-28
JA   1040028
6506368314
MDR Report Key25009828
Report Number3005529799-2026-00004
Device Sequence Number9427144
Product Code PDJ
UDI-Device Identifier04560189282919
UDI-Public04560189282919
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K200904
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHLC-723G8 ANALYZER REFURBISHED
Device Catalogue Number021560R
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2026
Initial Report FDA Received Date04/27/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/02/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown